MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9600LDS26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist (fcs), during the transfemoral transcatheter valve replacement procedure of a 26 mm sapien 3 valve inside a pre-existing non-edwards surgical valve in the pulmonic position, the commander delivery system balloon ruptured at the end of valve deployment.On the back table, it appeared there was a longitudinal tear.As it was unclear if the entire volume had been delivered, a non-edwards balloon was used to post-dilate the valve to ensure it was fully expanded.It was noted that the non-edwards balloon was taken up to 10 atm.A post-angiogram performed with a multi-track catheter revealed no leak.There was no patient injury and the patient was in stable condition.
 
Additional Manufacturer Narrative
The investigation is ongoing.H3 other text : device discarded.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and includes additional information based on investigation.The following sections of this report have been corrected/updated: h6 (type of investigation, investigation findings, investigation conclusions) and h10 (provide narrative/data).The device was not returned to edwards lifesciences for evaluation as it was discarded.As a result, no visual inspection, functional testing, or dimensional analysis could be performed.Imagery was provided for evaluation.Review of the imagery provided revealed a burst balloon with a longitudinal tear.A device history record (dhr) review was performed, and it did not reveal any manufacturing nonconformance issues that would have contributed to the event.A lot history review was also performed and revealed no other events relating to the reported event.The instructions for use (ifu)/training manuals were reviewed for guidance/instruction involving the delivery system usage.Based on the review of the ifu/training manuals, no deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The event for commander delivery system balloon burst was confirmed by the imagery provided; however, the presence of a manufacturing non-conformance was unable to be determined.A review of the dhr, complaint history and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the event.A review of the ifu and training manuals revealed no deficiencies.The event description states, "during the transfemoral transcatheter valve replacement procedure of a 26 mm sapien 3 valve inside a pre-existing non-edwards surgical valve in the pulmonic position, the commander delivery system balloon ruptured at the end of valve deployment.On the back table, it appeared there was a longitudinal tear".The balloon burst could have potentially resulted from multiple factors (i.E.Calcified annulus/leaflets and interaction with previous implanted non-edwards valve).While the balloons are sufficiently designed and tested, interaction with rigid calcium nodules or the pre-existing valve can compromise the structure of the balloon wall via the following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.In this case, a definitive root cause was unable to be determined; however, available information suggests that patient factors (pre-existing non-edwards valve) may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No product risk assessment (pra) nor corrective or preventative actions are required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key17573169
Report Number2015691-2023-15319
Device Sequence Number15545572
Product Code NPV
UDI-Device Identifier00690103193954
UDI-Public(01)00690103193954(17)241031(10)64745012
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number9600LDS26A
Device Lot Number64745012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale